MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGADYNE; RETURN ELECTRODE CABLE, DUAL PLATE

MEGADYNE MEDICAL PRODUCTS, INC. MEGADYNE; RETURN ELECTRODE CABLE, DUAL PLATE
Catalog Number 251010J
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the incident occurred intra-operatively during an unknown procedure.While the surgeon was activating a monopolar pencil, the bovie tip suddenly caught fire.The patient was not injured.The bovie tip was removed, bovie pencil discarded, and a new bovie pencil was opened and used for the remainder of the case.There was 10 mins of surgical delay was reported.There was no patient consequence reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/26/2026.D4 batch #: unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
MEGADYNE
Common Device Name
RETURN ELECTRODE CABLE, DUAL PLATE
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key24703964
Report Number1721194-2026-00013
Device Sequence Number10046813
Product Code GEI
UDI-Device Identifier10614559105573
UDI-Public10614559105573
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K982130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number251010J
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown